Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 76, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 7, 2018, 3:07 PM EDT for Dauphin County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:07 PM EDT (19:07 UTC)
- Expired
- Aug 7, 2018, 3:20 PM EDT
- In force
- 13 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dauphin County, PA, Lebanon County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 142 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578
WUUS51 KCTP 071907
SVRCTP
PAC043-075-107-072000-
/O.NEW.KCTP.SV.W.0076.180807T1907Z-180807T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
307 PM EDT TUE AUG 7 2018
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Central Schuylkill County in central Pennsylvania...
East central Dauphin County in south central Pennsylvania...
Northwestern Lebanon County in south central Pennsylvania...
* Until 400 PM EDT.
* At 307 PM EDT, a severe thunderstorm was located over Fort
Indiantown Gap, moving northeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pottsville, Palmyra, Schuylkill Haven, Shenandoah, Minersville,
Mahanoy City, Frackville, St. Clair, Ashland, Valley View, Pine
Grove, Port Carbon, Tremont, Girardville, Fredericksburg, Tower
City, New Philadelphia, Friedensburg, Lavelle and Marlin.
This includes the following Interstates...
Interstate 78 from mile markers 0 to 7.
Interstate 81 from mile markers 81 to 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 7632 4052 7634 4049 7644 4049 7642
4046 7639 4031 7659 4045 7672 4076 7643
4081 7631 4089 7628 4073 7603
TIME...MOT...LOC 1907Z 220DEG 25KT 4044 7661
HAIL...1.00IN
WIND...60MPH
$$
Steinbugl2 follow-up statements
295
WWUS51 KCTP 071915
SVSCTP
Severe Weather Statement
National Weather Service State College PA
315 PM EDT TUE AUG 7 2018
PAC043-071925-
/O.CAN.KCTP.SV.W.0076.000000T0000Z-180807T2000Z/
Dauphin PA-
315 PM EDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DAUPHIN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4051 7632 4052 7634 4049 7644 4049 7642
4046 7639 4031 7659 4036 7664 4048 7668
4055 7654 4059 7659 4076 7643 4081 7631
4089 7628 4073 7603
TIME...MOT...LOC 1915Z 223DEG 23KT 4045 7657
$$
PAC075-107-072000-
/O.CON.KCTP.SV.W.0076.000000T0000Z-180807T2000Z/
Schuylkill PA-Lebanon PA-
315 PM EDT TUE AUG 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR CENTRAL SCHUYLKILL AND NORTHWESTERN LEBANON COUNTIES...
At 315 PM EDT, a severe thunderstorm was located over Fort Indiantown
Gap, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pottsville, Palmyra, Schuylkill Haven, Shenandoah, Minersville,
Mahanoy City, Frackville, St. Clair, Ashland, Valley View, Pine
Grove, Port Carbon, Tremont, Girardville, Fredericksburg, Tower City,
New Philadelphia, Friedensburg, Lavelle and Marlin.
This includes the following Interstates...
Interstate 78 from mile markers 0 to 7.
Interstate 81 from mile markers 82 to 129.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4051 7632 4052 7634 4049 7644 4049 7642
4046 7639 4031 7659 4036 7664 4048 7668
4055 7654 4059 7659 4076 7643 4081 7631
4089 7628 4073 7603
TIME...MOT...LOC 1915Z 223DEG 23KT 4045 7657
HAIL...1.00IN
WIND...60MPH
$$
Steinbugl019
WWUS51 KCTP 071920
SVSCTP
Severe Weather Statement
National Weather Service State College PA
320 PM EDT TUE AUG 7 2018
PAC075-107-071930-
/O.CAN.KCTP.SV.W.0076.000000T0000Z-180807T2000Z/
Schuylkill PA-Lebanon PA-
320 PM EDT TUE AUG 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHUYLKILL AND
NORTHWESTERN LEBANON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 4051 7632 4052 7634 4049 7644 4049 7642
4046 7639 4031 7659 4036 7664 4048 7668
4055 7654 4059 7659 4076 7643 4081 7631
4089 7628 4073 7603
TIME...MOT...LOC 1918Z 220DEG 25KT 4048 7654
$$
SteinbuglWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:40 AM EDT, 3 hours 27 minutes earlier.
Area forecast discussion, Aug 7, 11:40 AM EDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service State College PA 1140 AM EDT Tue Aug 7 2018 .SYNOPSIS... Hot and humid weather will continue through midweek. Isolated strong to locally severe thunderstorms are possible this afternoon and Wednesday afternoon. Thursday looks like a drier day before a a new unsettled weather unfolds into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Showers and thunderstorms stretching from Lake Ontario southwest through Ohio and Indiana have only nibbled at the far northwestern border for central PA this morning. The weakening frontal boundary and lowering heights continue to move toward the region. These showers and thunderstorms are expected to move west to east across central PA this afternoon. Latest HRRR has convection sparking around 19Z. Heat index values will be highest over the far southeast where precipitation will take the longest to reach there. However, max apparent temperatures only reach the mid 90s. SPC has the entire area in Marginal Risk for both Severe and Excessive rainfall for today. With the incredible rainfall amounts over the eastern half of the CWA over the past few weeks, flash flood guidance is low and heavy rainfall will be quick to run off. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Rain showers and convection will diminish slowly after sunset with redevelopment again on Wednesday as the weakened frontal boundary remains over the northeast US and an upper level trough begins to swing over the Great Lakes. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Drier wx is likely on Thursday before an unsettled pattern unfolds into the weekend. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... Clouds continue to stream into JST with MVFR. These clouds should continue through the rest of the morning and the afternoon as the system propagates eastward. As the front gets closer, Convection should spark around 19Z. Given specifics on where any TSRA will develop, have left VCSH. However Brief periods of TSRA are possible between 19Z to 23Z. Based on the slow moving system, there will be a similar situation for Wed. .Outlook... Wed...Morning fog possible. Afternoon TSRA impacts possible. Thu...Morning fog possible. Fri-Sat...Scattered afternoon TSRA impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...DeVoir/Tyburski SHORT TERM...Ceru/Tyburski LONG TERM...Tyburski AVIATION...Martin
Hazardous weather outlook, Aug 7, 4:38 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service State College PA 438 AM EDT Tue Aug 7 2018 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-080845- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 438 AM EDT Tue Aug 7 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms with gusty winds and heavy downpours that could lead to localized flash flooding are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated strong to severe thunderstorms with gusty winds and heavy downpours are possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 7, 1:38 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service State College PA
138 PM EDT TUE AUG 7 2018
PAZ042-071815-
Sullivan PA-
138 PM EDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 137 PM EDT, Doppler radar indicated a strong thunderstorm over
Lincoln Falls, moving east at 30 mph.
Winds in excess of 30 mph are possible.
Locations impacted include...
Kettle Creek Gorge, Lincoln Falls, Shunk, Dushore, Forksville and
Hillsgrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4151 7623 4142 7670 4158 7680 4159 7678
4158 7676 4154 7623 4152 7622
TIME...MOT...LOC 1737Z 248DEG 27KT 4153 7667
JungSpecial weather statement, Aug 7, 1:47 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service State College PA
147 PM EDT TUE AUG 7 2018
PAZ051-052-071830-
Northumberland PA-Montour PA-
147 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND AND
MONTOUR COUNTIES UNTIL 230 PM EDT...
At 147 PM EDT, Doppler radar indicated a strong thunderstorm over New
Columbia, moving east at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Milton, Lewisburg, Danville, Watsontown, Riverside, New Columbia,
Montandon, Mechanicsville, Exchange, Mooresburg, West Milton,
Turbotville, McEwensville and Washingtonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4093 7654 4091 7685 4096 7688 4107 7686
4110 7689 4112 7689 4117 7672 4115 7668
4116 7664 4106 7661 4106 7657 4100 7657
TIME...MOT...LOC 1747Z 258DEG 17KT 4102 7688
JungSpecial weather statement, Aug 7, 2:00 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service State College PA
200 PM EDT TUE AUG 7 2018
PAZ033-071830-
Somerset PA-
200 PM EDT TUE AUG 7 2018
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF SOMERSET COUNTY UNTIL
230 PM EDT...
At 158 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from 6 miles west of Acosta to near Farmington.
Movement was east at 25 mph.
Torrential rain is expected with this line of storms. Minor flooding
is likely in poor drainage areas. Rapid rises on smaller streams and
creeks is expected.
Winds in excess of 40 mph are also possible with these storms.
Locations impacted include...
Somerset, Meyersdale, Berlin, Friedens, Boswell, Central City,
Acosta, Ursina, New Centerville, Mount Davis, Rockwood, Confluence,
Salisbury, Jennerstown, Hooversville, Garrett, Indian Lake,
Stoystown, Shanksville and Addison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3972 7938 3973 7941 3977 7938 3978 7939
3979 7938 3978 7935 3980 7937 3982 7937
3985 7942 3990 7940 4009 7926 4012 7921
4011 7919 4018 7914 4013 7871 3972 7895
TIME...MOT...LOC 1758Z 277DEG 22KT 4010 7919 3977 7950
JungSpecial weather statement, Aug 7, 2:33 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service State College PA
233 PM EDT TUE AUG 7 2018
PAZ042-071915-
Sullivan PA-
233 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SULLIVAN COUNTY UNTIL
315 PM EDT...
At 233 PM EDT, Doppler radar indicated a strong thunderstorm 7 miles
northeast of Muncy Valley, moving east at 20 mph.
Torrential rain is expected.
Nickel size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Ricketts Glen State Park, Dushore, Laporte and Eagles Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4149 7624 4134 7629 4131 7631 4131 7641
4129 7643 4128 7650 4145 7659 4155 7634
4154 7622
TIME...MOT...LOC 1833Z 249DEG 19KT 4139 7646
JungSpecial weather statement, Aug 7, 2:54 PM EDT, 13 minutes before
Special Weather Statement National Weather Service State College PA 254 PM EDT TUE AUG 7 2018 PAZ057-059-071945- Lebanon PA-Dauphin PA- 254 PM EDT TUE AUG 7 2018 ...A STRONG THUNDERSTORM WILL AFFECT PARTS OF DAUPHIN AND LEBANON COUNTIES UNTIL 345 PM EDT... At 254 PM EDT, Doppler radar indicated a strong thunderstorm over Skyline View, moving northeast at 15 mph. Very heavy rain is expected. Winds in excess of 40 mph are possible. Locations impacted include... Hershey, Palmyra, Linglestown, Hummelstown, Paxtonia, Skyline View, Williamstown, Fredericksburg, Harper Tavern, Lickdale, Fort Indiantown Gap, Penn National Race Course, Dehart Dam, Jonestown, Ono and Hershey Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Minor flooding may develop. Do not drive into water covering the roadway. Turn around don't drown. && LAT...LON 4025 7672 4038 7683 4060 7661 4045 7636 TIME...MOT...LOC 1854Z 229DEG 12KT 4037 7671 Ceru
Local storm report, Aug 7, 2:58 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
258 PM EDT TUE AUG 07 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 1 NW WEST MILTON 41.03N 76.88W
08/07/2018 UNION PA 911 CALL CENTER
TREES AND WIRES DOWN ON MILROY RD.
&&
EVENT NUMBER CTP1802100
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:34 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Aug 7, 1:38 PM EDT | Special Weather Statement | CTP | Sullivan | 37 min |
| Aug 7, 1:47 PM EDT | Special Weather Statement | CTP | Montour | 43 min |
| Aug 7, 1:52 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Union | 53 min |
| Aug 7, 2:00 PM EDT | Special Weather Statement | CTP | Somerset | 30 min |
| Aug 7, 2:24 PM EDT | Areal Flood Advisory | CTP | Somerset | 2 hr |
| Aug 7, 2:33 PM EDT | Special Weather Statement | CTP | Sullivan | 42 min |
| Aug 7, 2:34 PM EDT | Areal Flood Advisory | CTP | Montour, Northumberland, Union | 3 hr |
| Aug 7, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 77 min |
| Aug 7, 2:54 PM EDT | Special Weather Statement | CTP | Dauphin | 51 min |
| Aug 7, 3:26 PM EDT | Special Weather Statement | CTP | Fulton, Huntingdon | 49 min |
| Aug 7, 3:36 PM EDT | Areal Flood Advisory | CTP | Snyder | 114 min |
| Aug 7, 3:58 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | CTP | Dauphin | 57 min |
| Aug 7, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 39 min |
| Aug 7, 4:29 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Perry | 31 min |
| Aug 7, 5:46 PM EDT | Special Weather Statement | CTP | Lancaster | 29 min |
| Aug 7, 6:01 PM EDT | Special Weather Statement | CTP | Lancaster | 14 min |
| Aug 7, 6:14 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon | 3 hr |
| Aug 7, 6:20 PM EDT | Areal Flood Advisory | CTP | Sullivan | 3 hr |
| Aug 7, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 35 min |
| Aug 7, 6:58 PM EDT | Flash Flood Warning | CTP | Sullivan | 3 hr |
| Aug 7, 7:11 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.